Hypothyroidism and D&V

Hi all

I am hypothyroid and I have just had a really bad stomach bug! I managed to take my medication 100 GSM Levothyroxime each morning. However, my thyroid symptoms have come back with vengeance!

Would this be the effect of the Levothyroxime as I hadn't eaten for 2 days, I was getting palpitations as well all the expected symptoms?

Also, do you think things will settle when I commence eating normally again?

This is the first time I have suffered with this type of illness since being diagnosed in 2014.

5 Replies

oldestnewest
  • It could be that you are not absorbing the levothyroxine at the moment.  However, there is a serious risk of dehydration with D&V.  If you should notice that you are no longer passing urine you should seek urgent medical attention.

  • Thank you for replying. I think you may be right, it is probably the lack of food and drink that's effecting the absorption of the Levothyroxime. I am passing small amounts of urine and drinking as much water as I can.

  • Keep an eye out for dehydration as it can cause mental confusion and be life threatening.  Call a doctor for advice if you are not sure.

  • I'm so sorry to hear you too are suffering.I had the same at Christmas time and vomited so violently that it brought on palpitations and loud heart beats.I ended up having an ECG and this week  a 24 hour heart monitor for which I have to wait for the results .However,the horrid symptoms have all gone now and I am hoping that it was all due to the bug. Do make sure you drink plenty of water as already advised and also a small amount of fizzy lemonade or tonic water helps settle the stomach down and is refreshing too.

    I hope you feel better soon.

  • Thankyou Marfit74. It's good to hear positive reassuring remarks. I agree fizzy water with lemon juice is so refreshing and hydrating!

    It's also good to know the symptoms will go and I will feel well again 😊!